Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 1, 2007, 9:29 AM CST for Rapides Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 9:29 AM CST (15:29 UTC)
- Expired
- Mar 1, 2007, 9:42 AM CST
- In force
- 13 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 011529
SVRLCH
LAC079-011600-
/O.NEW.KLCH.SV.W.0012.070301T1529Z-070301T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
929 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAPIDES PARISH IN CENTRAL LOUISIANA
* UNTIL 1000 AM CST
* AT 925 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF DEVILLE...AND MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
REMEMBER...SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH
LITTLE WARNING. TAKE COVER IF A TORNADO IS SPOTTED
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3143 9240 3126 9224 3135 9223 3132 9214
3134 9207 3139 9214 3147 9216 3148 9221
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 011542
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
940 AM CST THU MAR 1 2007
LAC079-011550-
/O.CAN.KLCH.SV.W.0012.000000T0000Z-070301T1600Z/
RAPIDES LA-
940 AM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR RAPIDES PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED
NORTHEAST OUT OF RAPIDES PARISH INTO GRANT PARISH.
HOWEVER...ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE
ACROSS RAPIDES PARISH. FREQUENT LIGHTNING...GUSTY WINDS...AND
SMALL HAIL WILL BE POSSIBLE WITH ANY OF THE STRONGER THUNDERSTORMS.
LAT...LON 3143 9240 3126 9224 3135 9223 3132 9214
3134 9207 3139 9214 3147 9216 3148 9221
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:28 AM CST, 1 minute earlier.
Area forecast discussion, Mar 1, 9:28 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 AM CST THU MAR 1 2007
.SHORT/LONG TERM...
SHOWERS AND THUNDERSTORMS AHEAD OF A FRONT THAT WILL MOVE THROUGH
THE REGION THIS MORNING. HAVE MADE SOME ADJUSTMENTS TO THE ZONES
AND COASTAL WATERS FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 45 70 42 / 70 0 0 0
KBPT 75 44 73 44 / 20 0 0 0
KAEX 74 40 72 36 / 70 0 0 0
KLFT 75 46 70 41 / 50 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...AND VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 4 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM.
&&
K. KUYPERHazardous weather outlook, Mar 1, 8:00 AM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 800 AM CST THU MAR 1 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-021400- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 800 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE FROM ALEXANDRIA TO LAFAYETTE. A MODERATE RISK FOR SEVERE THUNDERSTORMS EAST OF ALEXANDRIA AND LAFAYETTE. A PACIFIC COLD FRONT WITH A DRY LINE WILL BE MOVING INTO THE AREA THIS MORNING. THIS FRONT SHOULD PASS THE EASTERN AREAS BY THIS AFTERNOON. MENTION OF SEVERE THUNDERSTORMS IS IN THE FORECAST FOR ALL EXCEPT LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WHERE THERE IS A STRONG CAPPING INVERSION. TORNADOES ARE POSSIBLE AS WELL DUE TO FAVORABLE SHEAR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING. JS
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 9:05 AM CST | Severe Thunderstorm Warning | LCH | Vernon | 25 min |
| Mar 1, 1:11 PM CST | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.